Alert archive / Ohio / Areal Flood Warnings in 2018
Areal Flood Warning 21, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at May 27, 2018, 5:00 AM EDT for Fairfield County, Hocking County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 5:00 AM EDT (09:00 UTC)
- Expired
- May 27, 2018, 8:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Hocking County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
402 WGUS41 KILN 270900 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wilmington OH 500 AM EDT SUN MAY 27 2018 OHC045-073-271300- /O.NEW.KILN.FA.W.0021.180527T0900Z-180527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fairfield OH-Hocking OH- 500 AM EDT SUN MAY 27 2018 The National Weather Service in Wilmington has issued a * Flood Warning for... South central Fairfield County in central Ohio... Northwestern Hocking County in central Ohio... * Until 900 AM EDT. * At 457 AM EDT, rain had ended across the area but local law enforcement reported that flooding issues were persisting from the heavy rainfall last night. U.S. highway 33 still remains closed near Rockbridge. The Go-mart in Rockbridge is also flooded with 2 high water rescues having taken place earlier this morning. * Some locations that will experience flooding include... Logan, Hide-A-Way Hills, Sugar Grove, Clearport, Buena Vista in Hocking County, Enterprise, Rockbridge and Lake Logan State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3965 8240 3950 8239 3953 8273 3963 8273 $$
1 follow-up statement
467 WGUS81 KILN 271230 FLSILN Flood Statement National Weather Service Wilmington OH 830 AM EDT SUN MAY 27 2018 OHC045-073-271240- /O.CAN.KILN.FA.W.0021.000000T0000Z-180527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fairfield OH-Hocking OH- 830 AM EDT SUN MAY 27 2018 ...THE FLOOD WARNING FOR SOUTH CENTRAL FAIRFIELD AND NORTHWESTERN HOCKING COUNTIES IS CANCELLED... Flood waters have receded and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. Please report previous flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 3965 8240 3950 8239 3953 8273 3963 8273 $$ Novak
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at May 27, 2:00 AM EDT, 3 hours earlier.
Area forecast discussion, May 27, 2:00 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Wilmington OH 200 AM EDT Sun May 27 2018 .SYNOPSIS... An upper level disturbance will move across the region overnight. In the wake of this system, the rest of the Memorial Day weekend will be warm and humid. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Scattered convection continues to occur along generally an east-west band that is sagging south. This should diminish through the night. Forecast lows look reasonable at this point. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... H5 ridge begins to builds over the Ohio Valley Sunday as the s/w exits to the east. This combined with drier mid levels will act as a cap to thunderstorms development and expect Sunday to be dry. Temperatures will warm to the upper 80s. The ridge remains in place Sunday night. Skies should be clearing as the night progresses. Could see some more fog by the end of Sunday night. It will be muggy and warm with lows in the mid to upper 60s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Warm and humid conditions will be present for Monday. Monday is expected to be the warmest day of the long term. Precipitation is expected to stay confined to south of the region and therefore went with dry conditions for Monday and Monday night. Beginning later in the day on Tuesday, moisture from the remnants of Alberto will begin to work into the region. Wednesday and Thursday will bring the highest chances of precipitation to the region. As the low nears the area Wednesday afternoon into Wednesday evening wind gust could exceed 30 mph. Trended winds and wind gusts upwards with this forecast during this time. A weak disturbance will keep precipitation chances in the forecast for Friday. There are some subtle weak features near the area for Saturday, however nothing strong enough to have precipitation chances in the forecast for Saturday at this time. Temperatures are expected to be above normal for most locations through the long term period. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Convection still continues to linger across some of the TAF sites this morning, but in general continues to weaken due to a lack of daytime heating. This morning, some high res models are indicating the possibility of MVFR restrictions in visibilities thanks to weak winds and yesterdays precipitation. Overall, cloud cover is currently sufficient to where most MVFR visibility development should be held off. During the day today drier air will continue to nudge south with PWATs falling below 1.00" in places. GFS soundings show drier air quickly moving in across all TAF sites, while the NAM shows enough moisture lingering towards KCVG/ KLUK were some thunderstorm formation would be possible. For now the chance looks to low to mention in the TAFs. OUTLOOK...Thunderstorms are possible Wednesday into Thursday. MVFR ceilings and visibilities possible Wednesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Sites NEAR TERM... SHORT TERM...Sites LONG TERM... AVIATION...Haines
Hazardous weather outlook, May 27, 4:34 AM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 AM EDT Sun May 27 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 434 AM EDT Sun May 27 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 27, 3:25 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM FLASH FLOOD ROCKBRIDGE 39.58N 82.52W
05/27/2018 HOCKING OH 911 CALL CENTER
2 HIGH WATER RESCUES IN THE TOWN OF ROCKBRIDGE CURRENTLY
ONGOING.
&&
BAHLocal storm report, May 27, 3:28 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 AM EDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM FLASH FLOOD 5 NE LOGAN 39.59N 82.34W
05/27/2018 HOCKING OH 911 CALL CENTER
HIGH WATER RESCUE ONGOING DUE TO CAR IN HIGH WATER AT
SR93 AND 668.
&&
BAHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| May 27, 1:56 AM EDT | Flash Flood Warning | ILN | Fairfield, Hocking | 3 hr |
| May 27, 6:10 AM EDT | River Flood Warning | ILN | Hocking | 2 hr |
| May 27, 4:22 PM EDT | Areal Flood Advisory | ILN | Adams | 113 min |
| May 27, 6:40 PM EDT | Areal Flood Advisory | ILN | Ross | 2 hr |
Nearby
Areal Flood Warnings in Ohio, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.